Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jammy

Differin after Accutane

Ive been off accutane for about 3 weeks now and my derm said to use differin for maintenance, every night. THing is my skin is still sensitive and although im using moisturiser it feels like elephant skin on my cheeks (under my eyes) and its quite sore..... ive started using the differin every other day to see if it helps. Question is.... will this still help as a maintenance or should i use it everyday?

My lips are back to normal (yay) but skin still sensitive and joints... ouch.. still bad.... any ideas how much longer im gonna be moaning about it? i'm hoping i'll be just about back to normal in another month? Anyone?

Cheers :D

Share this post


Link to post
Share on other sites

my back hurt for months after, but i tried taking fish oils which didn't seem to make a difference at 1st, now for some reason for the past 3 weeks no more pain.

Also with the differin thing, im against it. Is your skin free of pimples? If all you have is red marks I'd say just leave your face alone.

I've been off tane 4+ months, and this is my regimen:

Wrinse with cold water twice a day, thats it. Wash with a mild cleanser ONCE a week, and if my face feels oily then maybe i'll wash TWICE a week, but no more.

All I use is cold water, and I haven't touched an acne cream in a long time, and my skin is good now, and I haven't had a single pimple in months.

I also shave every other day, not sure if that has much to do with anything, but it smoothens my face out.

And with red marks, the best thing to do with them is........ leave em alone. trust me.

Share this post


Link to post
Share on other sites

Thanks for that guys....

My face is spot free (and my back) which is fantastic, its just the dry skin from the differin (I guess). I'd love to leave well alone with the topicals and maybe cross that bridge if and when it comes....

Im guessing i wouldnt have an IB with the differin with all that accutane still in my system? Did anyone get an IB on maintenance?

Maybe i should just chill out and enjoy the new spot free me :D

Share this post


Link to post
Share on other sites

I think a maintainence regime involving a topical retinoid is important - it will keep your pores clear. Coming off an Accutane course your pores should already be clear, so you should get a minimal or no IB. I think it's important not to irritate your skin (so wait until it isn't sore) and to ease into the Differin applications (every third day at first, working up gradually to daily applications, skipping a day or two anytime your skin seems irritated).

Share this post


Link to post
Share on other sites

Bro best thing to do is nothing. just leave your face alone. Accutane makes your face no acne just like it was before you got acne. dont use creams for acne until you actually get acne.

Share this post


Link to post
Share on other sites

I'm really surprised that docotors don't warn their patients about side effects and thing to do and not to do on accutane, i'm kinda concerned how lax the rules on it are now. Anywayz when ur on accutane the best thing to do is only wash your face with a very light and oil free face wash, and then moisturize it (cetaphil is a really good product, used it my first time on accutane). Using a topical gel, or differin (is it a topical gel?) is a really bad idea, cause it can uber irritate your skin. So although just washing your face will be a pain for the first couple of months (i loved using salycilic acid) it will be worth it in the end. Just tough it out and good luck

Share this post


Link to post
Share on other sites

Ive been off accutane for about 3 weeks now and my derm said to use differin for maintenance, every night. THing is my skin is still sensitive and although im using moisturiser it feels like elephant skin on my cheeks (under my eyes) and its quite sore..... ive started using the differin every other day to see if it helps. Question is.... will this still help as a maintenance or should i use it everyday?

My lips are back to normal (yay) but skin still sensitive and joints... ouch.. still bad.... any ideas how much longer im gonna be moaning about it? i'm hoping i'll be just about back to normal in another month? Anyone?

Cheers :D

Use the differin even less frequently until your skin recovers. Use moisturizer (it's common to have to use moisturizer with topical retinoids like differin and retinA).

Or just let your skin rest until it recovers and then start the differin.

Myopinion is that you won't get an IB with the topical either way.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×